MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2515HGNSB
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a planned closure of mohs defect to nasal tip and upper chest with full thickness skin graft to nose from right pre-auricular area and primary closure of the upper medial check defect under anesthesia monitored intravenous sedation.They initially received the patient with oxygen via nasal cannula, but were unable to maintain the oxygen saturation above 90.They switched to oral cavity and a non-rebreather mask.The hair and beard were clipped and skin prepped with antiseptic scrub.One-half strength antiseptic paint was used on the face and full strength antiseptic paint was used on the chest.More than three minutes lapsed prior to draping.Part of drape placed over bottom portion of the non-rebreather oxygen reservoir over the left chest and shoulder.Bipolar electrocautery was used on the nasal area and the right pre-auricular skin donor site area.When activating a monopolar electrocautery device with a needle tip on the chest defect, there was an arc and flash of fire.Drapes were immediately removed and the area was immediately flushed with saline.The oral airway was removed and inspected and a nasal airway placed.The patient was intubated for airway protection.There was no soot was noted with the intubation.No soot, redness, or swelling was noted in the bronchial tree.There was a 3% partial thickness burn to the lip, neck, shoulder, chest, and back and approximately 1% of that area was a full-thickness burn on the left shoulder.The reminder of the patient's beard and hair which had been significantly singed and caught with the plume was removed.The surgical procedure was completed.Gauze and antibiotic were placed on the left shoulder over the full thickness burn area.Antibiotics were also placed on the face and lips.The patient was awakened and extubated without difficulty.Daily wound care and future plan for skin graft closure to the burn left shoulder.The patient was discharged.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7667690
Report Number1717344-2018-00907
Device Sequence Number11025473
Product Code GEI
UDI-Device Identifier10884524003634
UDI-Public10884524003634
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2515HGNSB
Device Catalogue NumberE2515HGNSB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer06/21/2018
07/26/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date07/11/2018
08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight148